Hyperpigmentierung und hypertrichose der augenlider nach anwendung von bimatoprost-augentropfen

Translated title of the contribution: Hyperpigmentosis and hypertrichosis of the eyelids after use of bimatoprost eye drops

Kathrin Modschiedler, Peter Von Den Driesch, Ralf Paus

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

After application of bimatoprost containing eye drops for four weeks, a 72 year-old patient, suffering from glaucoma, developed hyperpigmentation and hypertrichosis of the eye-lids. These symptoms can be seen in 1-10 % of the patients as side effects in local therapy with bimatoprost, a prostaglandin analogue. The changes persist for varying periods of time but are reversible. Although prostaglandin analogues are sometimes more effective in the reduction of the intraocular pressure than β-adrenoreceptor blocking agents, they remain second-line choices because of their side effects. This case report is meant to re-stimulate interest in the as yet obscure role of prostaglandins in hair biology, in clarifying the underlying mechanisms, and in exploring the possible therapeutic use of prostaglandin analogues in the management of hair loss (e.g. in androgenetic alopecia) or hair depigmentation (e.g. poliosis, canities).

Translated title of the contributionHyperpigmentosis and hypertrichosis of the eyelids after use of bimatoprost eye drops
Original languageGerman
Pages (from-to)276-277
Number of pages2
JournalJDDG - Journal of the German Society of Dermatology
Volume3
Issue number4
DOIs
StatePublished - Apr 1 2005
Externally publishedYes

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Hyperpigmentosis and hypertrichosis of the eyelids after use of bimatoprost eye drops'. Together they form a unique fingerprint.

  • Cite this